MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51582
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k161801.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a peripheral intervention procedure of a female patient's highly calcified lesion, the crosscath support catheter broke in half upon removal from the patient.The complaint device became "stuck," subsequently breaking off in the superficial femoral artery.The broken portion was successfully removed using a snare device the following day.There were no patient adverse effects.The patient was reported being "ok".The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, drawings, and quality control procedures were conducted, no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that the cause of this event cannot be traced to the device, but can be traced to the patient¿s anatomy, as the device was used to treat a highly calcified lesion.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8370073
Report Number1820334-2019-00418
Device Sequence Number13727639
Product Code KRA
UDI-Device Identifier00827002515826
UDI-Public(01)00827002515826(17)200925(10)8241735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model NumberG51582
Device Catalogue NumberCXC4.8-3.7-35-150-P-NS-0
Device Lot Number8241735
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;